Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 238, NWS Jackson, MS

May 1, 20165 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 1, 2016, 11:27 AM CDT for 5 counties in Mississippi. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2016, 11:27 AM CDT (16:27 UTC)
Expired
May 1, 2016, 12:30 PM CDT
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Attala County, MS, Choctaw County, MS, Leake County, MS, Neshoba County, MS, Winston County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
750 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

472 
WUUS54 KJAN 011627
SVRJAN
MSC007-019-079-099-159-011730-
/O.NEW.KJAN.SV.W.0238.160501T1627Z-160501T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1127 AM CDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  NORTHEASTERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 1230 PM CDT

* AT 1127 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTH OF ZAMA TO NEAR EDINBURG...MOVING EAST
  AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PEARL RIVER AROUND 1135 AM CDT. 
  PHILADELPHIA AROUND 1140 AM CDT. 
  STALLO AND BURNSIDE AROUND 1155 AM CDT. 
  LOUISVILLE AND MCMILLAN AROUND 1200 PM CDT. 
  NANIH WAIYA AND MILLCREEK AROUND 1215 PM CDT. 
  BETHEDEN AROUND 1220 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
NOXAPATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3274 8948 3292 8949 3300 8944 3300 8932
      3322 8932 3328 8891 3282 8892
TIME...MOT...LOC 1627Z 258DEG 24KT 3312 8935 3286 8932 

HAIL...<.75IN
WIND...60MPH
 
$$

19
3 follow-up statements
927 
WWUS54 KJAN 011648
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1148 AM CDT SUN MAY 1 2016

MSC007-019-079-099-159-011730-
/O.CON.KJAN.SV.W.0238.000000T0000Z-160501T1730Z/
NESHOBA MS-LEAKE MS-ATTALA MS-CHOCTAW MS-WINSTON MS-
1148 AM CDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHERN NESHOBA...NORTHEASTERN LEAKE...SOUTHEASTERN ATTALA...
SOUTHEASTERN CHOCTAW AND WINSTON COUNTIES...

AT 1147 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF ACKERMAN TO NEAR BURNSIDE...MOVING
EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  LOUISVILLE AROUND 1155 AM CDT. 
  NANIH WAIYA AND MILLCREEK AROUND 1205 PM CDT. 
  BETHEDEN AROUND 1210 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
NOXAPATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3281 8936 3299 8945 3300 8944 3300 8932
      3322 8932 3328 8891 3282 8892
TIME...MOT...LOC 1647Z 253DEG 24KT 3322 8913 3287 8906 

HAIL...<.75IN
WIND...60MPH
 
$$

19
169 
WWUS54 KJAN 011657
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1157 AM CDT SUN MAY 1 2016

MSC007-079-011705-
/O.CAN.KJAN.SV.W.0238.000000T0000Z-160501T1730Z/
LEAKE MS-ATTALA MS-
1157 AM CDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEAKE AND
SOUTHEASTERN ATTALA COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.  

LAT...LON 3282 8892 3281 8932 3322 8932 3328 8891
TIME...MOT...LOC 1655Z 253DEG 24KT 3324 8906 3289 8899 

$$

MSC019-099-159-011730-
/O.CON.KJAN.SV.W.0238.000000T0000Z-160501T1730Z/
NESHOBA MS-CHOCTAW MS-WINSTON MS-
1157 AM CDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHERN NESHOBA...SOUTHEASTERN CHOCTAW AND WINSTON COUNTIES...

AT 1155 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF BETHEDEN TO NEAR NANIH WAIYA...MOVING
EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MILLCREEK AROUND 1205 PM CDT. 
  BETHEDEN AROUND 1210 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
NOXAPATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3282 8892 3281 8932 3322 8932 3328 8891
TIME...MOT...LOC 1655Z 253DEG 24KT 3324 8906 3289 8899 

HAIL...<.75IN
WIND...60MPH
 
$$

19
875 
WWUS54 KJAN 011716
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1216 PM CDT SUN MAY 1 2016

MSC019-099-011726-
/O.CAN.KJAN.SV.W.0238.000000T0000Z-160501T1730Z/
NESHOBA MS-CHOCTAW MS-
1216 PM CDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NESHOBA AND
SOUTHEASTERN CHOCTAW COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3306 8892 3303 8905 3325 8909 3328 8891
TIME...MOT...LOC 1716Z 240DEG 27KT 3318 8896 

$$

MSC159-011730-
/O.CON.KJAN.SV.W.0238.000000T0000Z-160501T1730Z/
WINSTON MS-
1216 PM CDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHEASTERN WINSTON COUNTY...

AT 1216 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MILLCREEK...OR
NEAR LOUISVILLE...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BETHEDEN AROUND 1220 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3306 8892 3303 8905 3325 8909 3328 8891
TIME...MOT...LOC 1716Z 240DEG 27KT 3318 8896 

HAIL...<.75IN
WIND...60MPH
 
$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 11:19 AM CDT, 8 minutes earlier.

Area forecast discussion, May 1, 11:19 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CDT SUN MAY 1 2016

.DISCUSSION...TWEAKED THE HOURLY VALUES...BUT NO BIG CHANGES TO THE
ACTUAL FORECAST. SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NORTHEAST
ACROSS THE AREA. EXPECTING SOUTHERLY FLOW TO HELP BOOST TEMPERATURES
THROUGH THE AFTERNOON...EVEN WITH A BRIEF DROP WITH RAIN. MODELS
CONTINUE TO SUGGEST THERE MAY BE A WAKE LOW MOVING THROUGH THE AREA
TODAY FROM THE SOUTHWEST. WOULD EXPECT TO SEE SOME SIGNS OF
DEVELOPMENT AT THIS POINT...BUT NO BIG PRESSURE FALLS SO FAR. A FEW
STORMS THIS MORNING HAVE PEAKED...BUT STILL NOT ANTICIPATING ANY
WIDESPREAD SEVERE FOR THE DAY. WILL MAINTAIN THE RISK FOR HEAVY RAIN
AND LOCALIZED FLOODING WITH STORMS PRODUCING SOME HEAVY DOWNPOURS.
LOOKS LIKE THE BOUNDARY REMAINS OFF TO THE WEST AND MAY REMAIN LIKE
THE MODELS SUGGEST AND ALLOW THINGS TO CLEAR OUT BY THIS EVENING
BEFORE REDEVELOPING TOMORROW MORNING.

&&

.AVIATION...MVFR CIGS WILL PERSIST THROUGH LATE MORNING ACROSS THE
AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT NEARLY
EVERYWHERE BUT GLH/GWO FOR THE NEXT FEW HOURS. THUNDERSTORMS WERE
EXPECTED TO SPREAD INTO GWO AROUND NOON AND MAYBE GLH...BEFORE
TAPERING OFF ACROSS THE AREA IN THE LATE AFTERNOON. CIGS AND VISBYS
MAY BRIEFLY DROP TO MVFR/IFR RANGE IN HEAVIER SHRA. STRATUS AND MAYBE
SOME FOG WILL BE POSSIBLE AFTER MIDNIGHT THROUGH MID-MORNING
MONDAY...THEN THE RAIN RETURNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       80  65  75  59 /  98  53  88  43
MERIDIAN      81  68  77  61 /  86  34  84  57
VICKSBURG     81  67  73  59 /  88  58  85  37
HATTIESBURG   79  71  78  64 / 100  34  79  52
NATCHEZ       78  66  74  60 / 100  53  83  41
GREENVILLE    82  66  70  57 /  45  60  84  18
GREENWOOD     81  64  71  56 /  52  47  86  33

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

7
Hazardous weather outlook, May 1, 4:27 AM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
427 AM CDT SUN MAY 1 2016

ARZ074-075-LAZ007>009-MSZ018-019-025>037-040-041-020930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-
SHARKEY-
427 AM CDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ015-016-023>026-MSZ038-039-042>066-072>074-020930-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
427 AM CDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE
AREA THROUGH THE DAYTIME HOURS TODAY. RAINFALL TOTALS OF UP TO 2
INCHES ARE EXPECTED ACROSS THE AREA, WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD RESULT IN LOCALIZED FLOODING OF ROADS AND LOW
LYING AREAS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

DL

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 1, 9:23 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
923 AM CDT SUN MAY 1 2016

MSZ043-048-049-011515-
MADISON MS-HINDS MS-RANKIN MS-
923 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...SOUTHWESTERN
MADISON AND HINDS COUNTIES UNTIL 1015 AM CDT...

AT 922 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR UTICA TO NEAR DRY GROVE TO NEAR
WHITES. MOVEMENT WAS NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS AROUND 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  TERRY AND WHITES AROUND 925 AM CDT.
  JACKSON...BYRAM...STAR AND FLORENCE AROUND 930 AM CDT.
  RAYMOND AROUND 935 AM CDT.
  RICHLAND AND MONTEREY AROUND 940 AM CDT.
  CLINTON...PEARL...BRANDON AND FLOWOOD AROUND 950 AM CDT.
  BOLTON AROUND 955 AM CDT.
  RIDGELAND AROUND 1000 AM CDT.
  MADISON AND BROWNSVILLE AROUND 1005 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3212 9072 3249 9047 3249 8992 3245 8975
      3205 9008 3205 9072
TIME...MOT...LOC 1422Z 220DEG 31KT 3211 9067 3218 9052 3217 9036 3205
9014

19
Special weather statement, May 1, 9:31 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
931 AM CDT SUN MAY 1 2016

MSZ033-011500-
OKTIBBEHA MS-
931 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN OKTIBBEHA COUNTY UNTIL
1000 AM CDT...

AT 930 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR STARKVILLE...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SESSUMS AROUND 940 AM CDT.
  MULDROW AROUND 950 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3329 8894 3333 8896 3343 8898 3357 8876
      3356 8872 3357 8867 3329 8867
TIME...MOT...LOC 1430Z 234DEG 34KT 3340 8883

19
Special weather statement, May 1, 10:01 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1001 AM CDT SUN MAY 1 2016

MSZ030-031-011530-
LOWNDES MS-CLAY MS-
1001 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT LOWNDES AND SOUTHEASTERN CLAY
COUNTIES UNTIL 1030 AM CDT...

AT 1001 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR TIBBEE TO NEAR BENT OAK. MOVEMENT
WAS NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  WAVERLY AROUND 1010 AM CDT.
  COLUMBUS AND COLUMBUS AFB AROUND 1015 AM CDT.
  STEENS AND KOLOLA SPRINGS AROUND 1020 AM CDT.
  CALEDONIA AROUND 1025 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3333 8830 3329 8849 3329 8863 3354 8864
      3367 8845 3367 8841 3369 8839 3369 8837
      3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 1501Z 244DEG 34KT 3352 8856 3337 8855

19
Special weather statement, May 1, 10:06 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1006 AM CDT SUN MAY 1 2016

MSZ049-050-011545-
RANKIN MS-SCOTT MS-
1006 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN AND NORTHERN
SCOTT COUNTIES UNTIL 1045 AM CDT...

AT 1006 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LEESBURG...OR 9 MILES NORTHWEST OF MORTON...MOVING NORTHEAST AT 30
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LEESBURG AROUND 1010 AM CDT.
  BRANCH AROUND 1015 AM CDT.
  FORKVILLE AROUND 1020 AM CDT.
  LUDLOW AROUND 1025 AM CDT.
  MIDWAY AROUND 1040 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3223 8980 3240 9002 3258 8981 3257 8938
TIME...MOT...LOC 1506Z 222DEG 27KT 3242 8979

19
Special weather statement, May 1, 10:13 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT SUN MAY 1 2016

MSZ042-043-011600-
MADISON MS-YAZOO MS-
1013 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YAZOO AND MADISON
COUNTIES UNTIL 1100 AM CDT...

AT 1012 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WAY...OR 9 MILES NORTHEAST OF CANTON...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CAMDEN AND CAMERON AROUND 1025 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BENTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3248 9024 3249 9025 3249 9029 3265 9042
      3288 8997 3288 8973 3267 8973
TIME...MOT...LOC 1512Z 235DEG 32KT 3273 8995

19
Special weather statement, May 1, 10:15 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT SUN MAY 1 2016

MSZ050-051-056-057-011600-
JASPER MS-NEWTON MS-SMITH MS-SCOTT MS-
1015 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NEWTON...SOUTHEASTERN SCOTT...
NORTHERN JASPER AND NORTHEASTERN SMITH COUNTIES UNTIL 1100 AM CDT...

AT 1014 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR FOREST TO NEAR ROBERTS TO BAY
SPRINGS. MOVEMENT WAS NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  ROBERTS AROUND 1020 AM CDT.
  LAWRENCE AND CONEHATTA AROUND 1030 AM CDT.
  NEWTON AROUND 1035 AM CDT.
  DECATUR...STRATTON...GARLANDVILLE AND ROSE HILL AROUND 1040 AM CDT.
  LITTLE ROCK AROUND 1050 AM CDT.
  DUFFEE AROUND 1055 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CHUNKY...HICKORY...
LOUIN...SYLVARENA...LAKE AND MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3194 8931 3196 8944 3207 8945 3226 8952
      3258 8924 3258 8892 3217 8891
TIME...MOT...LOC 1514Z 223DEG 41KT 3231 8940 3217 8930 3199 8931

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:32 AM CDTSpecial Weather StatementJANFranklin43 min
May 1, 8:44 AM CDTSpecial Weather StatementJANCopiah46 min
May 1, 9:23 AM CDTSpecial Weather StatementJANHinds, Rankin52 min
May 1, 9:31 AM CDTSpecial Weather StatementJANOktibbeha29 min
May 1, 10:01 AM CDTSpecial Weather StatementJANLowndes29 min
May 1, 10:06 AM CDTSpecial Weather StatementJANScott39 min
May 1, 10:13 AM CDTSpecial Weather StatementJANMadison47 min
May 1, 10:15 AM CDTSpecial Weather StatementJANNewton45 min
May 1, 10:29 AM CDTSevere Thunderstorm WarningJANJasper, Newton46 min
May 1, 10:35 AM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Scott55 min
May 1, 10:56 AM CDTSevere Thunderstorm WarningJANAttala62 min
May 1, 12:14 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.